MAUDE Adverse Event Report: MAQUET GMBH BASIC TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH BASIC TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118010A0
Medical Device Problem Codes Circuit Failure (1089); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 22nd february 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top,individual configuration used with 118001c0 - magnus table column, mobile.As it was stated, the operating table suddenly could no longer be operated correctly during the procedure.The operating table moved in the opposite direction than indicated (desired movement: table up, tilting to the right; actual movement: table down, tilting to the left).According to customer allegation, the patient could have inadvertently injured important organs and structures (nerves/vessels) with the surgical instruments during laparoscopy or fallen from the operating table.During service visit on site, the 9704552 control unit for table top was replaced.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the table top during the procedure, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1: (b)(6).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 118010a0 - basis table top, individual configuration used with 118001c0 - magnus table column, mobile.As stated, the operating table suddenly could no longer be operated correctly during the procedure.The operating table moved in the opposite direction than indicated (desired movement: table up, tilting to the right; actual movement: table down, tilting to the left).According to the customer's allegation, the patient could have inadvertently injured important organs and structures (nerves/vessels) with the surgical instruments during laparoscopy or fallen from the operating table.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the table top during the procedure, was to reoccur.The affected device was evaluated by a getinge technician, and no malfunction of the table was identified.During both the service and on-site testing, no issues were detected.The technician also reviewed the system logs for errors, but none were recorded.As a preventive measure, the control unit ((b)(6) was replaced.The device was thoroughly checked and returned to service.Based on the investigation, it was concluded that at the time of the incident, the devices were being used for the patient's treatment and therefore were directly involved in the reported event.Since the operating table malfunction was not found, it was determined that the getinge device did not fail to perform according to its specified functions.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The customer had a maintenance contract for the last two years.The last maintenance was done on (b)(6) 2023 and no disruptions were detected.The investigated case was reviewed with a subject matter expert, who confirmed that all possibilities for root cause analysis have been exhausted.This is due to the affected part no longer being available, and no failure being detected during service.The component was replaced as a preventive measure, and no errors were found in the system logs.The failure was non-reproducible and did not reoccur for over six months.In summary and as a result of the root cause evaluation, it can be concluded that the root cause of the reported issue, namely the unintended movement of the table top during the procedure, as well as the malfunction of the getinge device, could not be confirmed.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h4 device manufacture date, h6 medical device ¿ problem code and h6 component codes fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 22nd february 2024 getinge became aware of an issue with one of our tabletops - 118010a0 - basis tabletop, individual configuration used with 118001c0 - magnus table column, mobile.As it was stated, the operating table suddenly could no longer be operated correctly during the procedure.The operating table moved in the opposite direction than indicated (desired movement: table up, tilting to the right; actual movement: table down, tilting to the left).According to customer allegation, the patient could have inadvertently injured important organs and structures (nerves/vessels) with the surgical instruments during laparoscopy or fallen from the operating table.During service visit on site, the (b)(6) control unit for tabletop was replaced.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the tabletop during the procedure, was to reoccur.Corrected b5 describe event or problem: on 22nd february 2024, getinge became aware of an issue with one of our table tops - 118010a0 - basis table top, individual configuration used with 118001c0 - magnus table column, mobile.As stated, the operating table suddenly could no longer be operated correctly during the procedure.The operating table moved in the opposite direction than indicated (desired movement: table up, tilting to the right; actual movement: table down, tilting to the left).According to the customer's allegation, the patient could have inadvertently injured important organs and structures (nerves/vessels) with the surgical instruments during laparoscopy or fallen from the operating table.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the table top during the procedure, was to reoccur.Previous d1 brand name: basis tabletop, individual configuration corrected d1 brand name: basic tabletop.Previous d4 catalog #: 118010a0.Corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6) corrected d4 serial #: (b)(6) previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: ((b)(4).Previous h4 device manufacture date: 06/01/2011.Corrected h4 device manufacture date: 05/25/2011.Previous h6 medical device ¿ problem code: mechanical problem|unintended movement||3026.Electrical /electronic property problem|circuit failure||1089.Corrected h6 medical device ¿ problem code: mechanical problem|unintended movement||3026.Previous h6 component codes: electrical and magnetic|circuit board||427.Corrected h6 component codes: others|part/component/sub-assembly term not applicable||4755.
 
Event or Problem Description
On 22nd february 2024, getinge became aware of an issue with one of our tabletops - 118010a0 - basis tabletop, individual configuration used with 118001c0 - magnus table column, mobile.As stated, the operating table suddenly could no longer be operated correctly during the procedure.The operating table moved in the opposite direction than indicated (desired movement: table up, tilting to the right; actual movement: table down, tilting to the left).According to the customer's allegation, the patient could have inadvertently injured important organs and structures (nerves/vessels) with the surgical instruments during laparoscopy or fallen from the operating table.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended movement of the tabletop during the procedure, was to reoccur.

Brand Name
BASIC TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18941433
Report Number8010652-2024-00044
Device Sequence Number14176598
Product Code FQO
UDI-Device Identifier04046768031593
UDI-Public(01)04046768031593
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number118010A0
Device Catalogue Number118010A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2011
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
118001C0 MAGNUS TABLE COLUMN, MOBILE.
Patient Age82 YR
Patient SexMale